# SDR CA121203005

- Difficulty date: November 30, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Airbus A310-300
- Engine: Ge CF680C2A8
- System (JASC): 2312 · VHF Communications System
- Part: Control Panel
- Part number: 8992125014
- Condition: Overheated
- Location: Vhf
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, B
- Precautionary procedure: A

## Discrepancy

(CAN) IN CRUISE AT FL 370, VHF 2 CONTROL PANEL GREEN LIGHT WAS INTERMITTENT, THEN BECAME EXTINGUISHED.  CREW NOTICED AN ELECTRICAL SPARK FOLLOWED IMMEDIATELY BY A LIGHT WHITE SMOKE COMING FROM UNIT AT THE ACTIVE GREEN LIGHT.  THE CREW PULLED THE ASSOCIATED CIRCUIT BREAKER AND INITIATED A DIVERSION TO AIRPORT WHERE A PRECAUTIONARY LANDING WAS CARRIED OUT.  THE VHF NR 2 CONTROL BOX WAS REPLACED BY A MAINTENANCE CREW DISPATCHED FROM MONTREAL AND THE AIRCRAFT WAS SUBSEQUENTLY RETURNED TO SERVICE. A FOLLOW-UP WILL BE CARRIED OUT WITH THE MFG OF THIS AVIONIC EQUIPMENT TO DETERMINE THE CAUSE OF THE INCIDENT.
